Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 92, NWS Charleston, SC

August 19, 20146 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 19, 2014, 12:18 PM EDT for 6 counties in Georgia. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2014, 12:18 PM EDT (16:18 UTC)
Expired
Aug 19, 2014, 1:00 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

What was reported inside it

TimeReportWhereRemark
Aug 19, 12:42 PM EDTTSTM WND DMG1 N Gum Branch, GALARGE TREE DOWN ON JOHN WELLS ROAD.
Aug 19, 12:45 PM EDTTSTM WND DMG1 Se Ludowici, GATREE FELL ON POWER LINES AT THE 1500 BLOCK OF GEORGIA HIGHWAY 57 IN FRONT OF SMILEY ELEMENTARY SCHOOL.
Aug 19, 12:45 PM EDTTSTM WND DMGHinesville, GALARGE LIMB KNOCKED DOWN WHICH IS BLOCKING THE ENTRANCE TO A BUSINESS AND IS ON A POWER LINE.
Aug 19, 1:05 PM EDTTSTM WND DMG2 Nne Midway, GATREE DOWN ACROSS A POWER LINE AT THE INTERSECTION OF LIMRICK ROAD AND NORTH COASTAL HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WUUS52 KCHS 191618
SVRCHS
GAC029-051-109-179-183-267-191700-
/O.NEW.KCHS.SV.W.0092.140819T1618Z-140819T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1218 PM EDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 100 PM EDT

* AT 1218 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM DAISY TO 10 MILES WEST OF DONALD...MOVING EAST AT 35
  MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GLENNVILLE...GROVELAND...PEMBROKE...DONALD...LANIER...ELLABELL...
  LUDOWICI...WALTHOURVILLE...HINESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3221 8182 3219 8179 3215 8178 3218 8168
      3207 8122 3165 8155 3171 8188 3173 8191
      3176 8192 3176 8195 3179 8196 3178 8198
      3182 8202 3182 8204 3184 8208
TIME...MOT...LOC 1618Z 282DEG 32KT 3211 8177 3181 8199

$$
2 follow-up statements
042 
WWUS52 KCHS 191633
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1233 PM EDT TUE AUG 19 2014

GAC109-267-191644-
/O.CAN.KCHS.SV.W.0092.000000T0000Z-140819T1700Z/
TATTNALL GA-EVANS GA-
1233 PM EDT TUE AUG 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF TATTNALL AND EVANS
COUNTIES HAS BEEN CANCELLED...

LAT...LON 3217 8164 3211 8140 3210 8140 3207 8122
      3165 8155 3171 8188 3173 8191 3176 8192
      3176 8194 3179 8195 3179 8198
TIME...MOT...LOC 1634Z 282DEG 32KT 3207 8157 3179 8181

$$

GAC029-051-179-183-191700-
/O.CON.KCHS.SV.W.0092.000000T0000Z-140819T1700Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-
1233 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR PORTIONS OF LIBERTY...BRYAN...CHATHAM AND LONG COUNTIES...

AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LETFORD TO DONALD...MOVING EAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...ELLABELL...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE...LANIER...LUDOWICI...MCINTOSH...PEMBROKE...
WALTHOURVILLE...MIDWAY AND I-16/I-95 INTERCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3217 8164 3211 8140 3210 8140 3207 8122
      3165 8155 3171 8188 3173 8191 3176 8192
      3176 8194 3179 8195 3179 8198
TIME...MOT...LOC 1634Z 282DEG 32KT 3207 8157 3179 8181

$$
964 
WWUS52 KCHS 191648
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1248 PM EDT TUE AUG 19 2014

GAC029-051-179-183-191700-
/O.CON.KCHS.SV.W.0092.000000T0000Z-140819T1700Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-
1248 PM EDT TUE AUG 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR PORTIONS OF LIBERTY...BRYAN...CHATHAM AND LONG COUNTIES...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF ELLABELL TO AIMAR...MOVING EAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...ELLABELL...FLEMINGTON...FORT STEWART...GUM BRANCH...
HINESVILLE...LANIER...LUDOWICI...MCINTOSH...WALTHOURVILLE AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3214 8154 3211 8142 3210 8139 3207 8122
      3165 8155 3171 8188
TIME...MOT...LOC 1648Z 282DEG 32KT 3204 8140 3173 8166

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:13 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 19, 12:13 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1213 PM EDT TUE AUG 19 2014

.SYNOPSIS...
THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL REMAIN SOUTHEAST OF
THE REGION AND A TROUGH OF LOW PRESSURE WILL PREVAIL INLAND. A COLD
FRONT WILL ADVANCE THROUGH THE AREA THIS WEEKEND...THEN HIGH
PRESSURE WILL BUILD FROM THE NORTH INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE TUESDAY MORNING...RAISED POPS ALONG/SOUTH OF 1-16 TO ACCOUNT
FOR MULTICELL THUNDERSTORMS ADVANCING INTO THIS AREA AND
DEVELOPING UPSTREAM.

AREA 12Z SOUNDINGS SAMPLED AN UNSEASONABLY STRONG/DEEP WESTERLY
FLOW REGIME IN PLACE OVER THE REGION...WITH 925-500 MB WINDS
RANGING FROM 15-25 KT OVER SOUTHERN COUNTIES TO 25-30 KT ACROSS
THE NORTH. LATE-MORNING MESOANALYSIS REVEALED A N-S STABILITY
GRADIENT OVER THE REGION WITH MLCAPES 2000-2500 J/KG AND DCAPES
600-800 J/KG ALONG/SOUTH OF I-16. THUNDERSTORMS MOVING INTO THIS
AREA WERE SUPPORTED BY A BAND OF 0-1 KM BULK SHEAR 20-25 KT AND
WERE PUSHING QUICKLY EAST 30-35 KT. THIS REGIME WILL SUPPORT AN
ISOLATED DAMAGING WIND THREAT AS ADDITIONAL MULTICELL
THUNDERSTORMS IMPACT SOUTHERN COUNTIES WITH ELEVATED POPS THIS
AFTERNOON.

FARTHER NORTH...A WELL-DEFINED SHORTWAVE ADVANCING THROUGH THE SC
MIDLANDS WILL PUSH QUICKLY TOWARD THE UPPER SC COAST THIS
AFTERNOON. THIS FEATURE SHOULD SUPPORT SCATTERED MULTICELL
THUNDERSTORMS WHICH WILL LIKELY PUSH INTO AREAS NORTH OF I-16 THIS
AFTERNOON. EVEN IN THIS AREA...SCATTERED/FAST-MOVING MULTICELL
THUNDERSTORMS AND MLCAPES AS HIGH AS 1500-2000 J/KG WILL SUPPORT
AN ISOLATED THREAT FOR BRIEF/DAMAGING WIND GUSTS.

OUTSIDE THUNDERSTORMS...EXPECT ANOTHER HOT AFTERNOON WITH TEMPS
WARMING TO MID 90S AT MANY LOCATIONS. OFFSHORE FLOW WILL PUSH 90S
TO THE BEACHES BEFORE THE SEA BREEZE DEVELOP MID TO LATE
AFTERNOON. AS ALWAYS...THUNDERSTORMS WILL GREATLY ALTER LOCAL
TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THIS EVENING...A SECONDARY UPPER DISTURBANCE WILL FOLLOW THE LEAD
SHORT WAVE AND MAY KEEP SOME CONVECTION GOING A WHILE AFTER SUNSET
MAINLY ALONG/EAST OF I-95. BY LATE EVENING... CONDITIONS SHOULD
QUIET DOWN WITH A STEADY LOW LEVEL PRES GRADIENT OVER THE REGION
SUGGESTING FOG WILL NOT BE AN ISSUE.

A HOT PATTERN IS IN STORE FOR THE MID-TERM PERIOD DUE TO STRONG
UPPER RIDGING AND DEEP WESTERLY FLOW. ALTHOUGH SOME MID LEVEL
CAPPING WILL BE PRESENT...WEAK SHORTWAVE PERTURBATIONS ROTATING
AROUND THE UPPER RIDGE EACH DAY WILL SUPPORT ISOLATED MAINLY
AFTERNOON AND EVENING SHOWERS AND TSTMS. HIGH TEMPS ALL THREE DAYS
WILL BE IN THE UPPER 90S...THOUGH THURSDAY LOOKS THE WARMEST DUE TO
THE GREATEST UPPER HEIGHTS AND STRONGEST DOWNSLOPE FLOW. A FEW
TRIPLE DIGIT READINGS ARE EXPECTED ACROSS INLAND AREAS ON THURSDAY.
MODEL SOUNDINGS SHOW SOME DRIER AIR MIXING DOWN DURING THE HOURS OF
PEAK HEATING...SO THE BEST CHANCE OF ANY AREAS HITTING A HEAT INDEX
OF 110 WOULD BE MID TO LATE AFTERNOON WITHIN 50 OR SO MILES OF THE
COAST WHEN THE SEA BREEZE MOVES INLAND. FOR NOW WE ARE SHOWING MAX
HEAT INDICES OF 105 TO 109 ALL THREE DAYS AND WILL MAINTAIN A MENTION
OF POSSIBLE HEAT ADVISORIES IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE UPPER RIDGE AXIS TO OUR WEST WILL BECOME MORE AMPLIFIED WHILE A
TROUGH CARVES OUT ACROSS THE MID-ATLANTIC REGION. MEDIUM RANGE
GUIDANCE IS IN GOOD AGREEMENT THAT A BACKDOOR COLD FRONT WILL DROP
TOWARD THE AREA ON FRIDAY...PUSHING THROUGH ON SATURDAY.
COMPRESSIONAL HEATING ON FRIDAY AHEAD OF THE FRONT WILL YIELD HIGHS
IN THE MID TO UPPER 90S. SOMEWHAT COOLER CANADIAN HIGH PRESSURE
BUILDS IN FROM THE NORTH SUNDAY INTO MONDAY WITH INCREASING RAIN
CHANCES AS BETTER CONVERGENCE DEVELOPS.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
SHOWERS/THUNDERSTORMS ARE EXPECTED TO REDEVELOP...BY MIDDAY
AROUND SAVANNAH WHERE THE PROBABILITY FOR DIRECT IMPACTS ARE
HIGH...AND EARLY/MID AFTERNOON AT KCHS...WHERE CB/VCTS ARE
FORECAST. GUSTY/SHIFTING WINDS/FLIGHT RESTRICTIONS WILL ACCOMPANY
ANY THUNDERSTORMS. WILL AMEND TAFS AS NEEDED BASED ON NEAR TERM
CONVECTIVE TRENDS.

OUTSIDE OF THESE EPISODES...VFR THROUGH TONIGHT.

EXTENDED AVIATION OUTLOOK...MAINLY VFR WED THROUGH FRI. INCREASING
CHANCES FOR FLIGHT RESTRICTIONS SAT INTO SUN AS A FRONT DROPS
THROUGH. COULD SEE SOME LOW CEILINGS AND/OR VSBYS WITH THE FRONT
ALONG WITH INCREASING CHANCES FOR SHOWERS AND TSTMS.

&&

.MARINE...
OFFSHORE WINDS 15-20 KT WILL TURN TOWARD THE SW AS THE SEA BREEZE
CIRCULATION DEVELOPS THIS AFTERNOON. SEAS WILL RANGE FROM 2-4 FT
WITHIN NEARSHORE WATERS TO 4-5 FT BEYOND 20 NM. ELEVATED W/SW WINDS
WILL CONTINUE TONIGHT.

LAND-BASED TSTMS WILL READILY SHIFT OVER THE WATERS THIS
AFTERNOON AND EVENING. SOME OF STORMS COULD PRODUCE GUSTY WINDS IN
EXCESS OF 35 KT AND DEADLY LIGHTNING STRIKES. CONVECTION OVER THE
WATERS WILL DIMINISH LATE IN THE EVENING AND OVERNIGHT.

SW FLOW WILL PREVAIL WEDNESDAY THROUGH FRIDAY BEFORE WINDS SWITCH
AROUND TO NE OR ENE BEHIND A COLD FRONT OVER THE WEEKEND. OCCASIONAL
WIND SURGES ARE POSSIBLE THOUGH IN GENERAL WINDS WILL BE LESS THAN
15 KT WITH SEAS LESS THAN 4 FT.

&&

.CLIMATE...
RECORD MAX TEMPS...
TUE 8/19...
KCHS 98 SET IN 1983
KCXM 98 SET IN 1895
KSAV 99 SET IN 1900 AND PREVIOUS

WED 8/20...
KCHS 97 SET IN 2005 AND PREVIOUS
KCXM 99 SET IN 1902
KSAV 102 SET IN 1900

THU 8/21...
KCHS 100 SET IN 1983
KCXM 99 SET IN 1900
KSAV 101 SET IN 1902

FRI 8/22...
KCHS 100 SET IN 1983
KCXM 98 SET IN 1983
KSAV 100 SET IN 1983

LAST TIME 100 DEGREES OR HIGHER...
KCHS JUNE 21 2011
KCXM JUNE 20 2011
KSAV JULY 26 2012

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES AND THE
RADAR COULD BECOME OPERATIONAL AS EARLY AS AUGUST 20TH OR 21ST.
UNTIL THE CHARLESTON SC RADAR RETURNS TO SERVICE...FOR DOPPLER
RADAR COVERAGE OF SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH
CAROLINA UTILIZE SURROUNDING RADARS INCLUDING KJAX...KJGX...
KVAX...KCAE AND KLTX.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...SPR
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...SPR
MARINE...JRL/SPR
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Aug 19, 11:02 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EDT TUE AUG 19 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201515-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1102 AM EDT TUE AUG 19 2014

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THUNDERSTORMS WILL ADVANCE THROUGH PARTS OF
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INTO THIS EVENING.
A FEW OF THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS
OF 60 MPH. THE TIME FRAME FOR THE STRONGEST THUNDERSTORMS WILL
OCCUR FROM NOON TO 9 PM.

CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED
INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID
TO UPPER 90S WITH MODERATE HUMIDITY WILL PRODUCE HEAT INDICES OF
105 TO 110 DEGREES WEDNESDAY THROUGH FRIDAY. HEAT ADVISORIES MAY
BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-201515-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1102 AM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THUNDERSTORMS OVER LAND AREAS WILL MOVE
TOWARD THE EAST AND WILL ADVANCE ACROSS THE COASTAL WATERS THIS
AFTERNOON INTO THIS EVENING. A FEW OF THUNDERSTORMS COULD PRODUCE
STRONG WIND GUSTS EXCEEDING 40 KNOTS. THE TIME FRAME FOR THE
STRONGEST THUNDERSTORMS WILL OCCUR FROM 1 PM TO 10 PM.

CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED
INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Aug 19, 11:27 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 AM EDT TUE AUG 19 2014

GAZ099-100-114-115-191615-
BULLOCH-CANDLER-EVANS-TATTNALL-
1127 AM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 1215 PM EDT...

AT 1125 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES WEST OF
ALINE TO 8 MILES WEST OF GORDONIA ALTAMAHA STATE PARK TO 22 MILES
SOUTHWEST OF ALTAMAHA...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GORDONIA ALTAMAHA STATE PARK...CANOE POND...REIDSVILLE...METTER
MUNICIPAL AIRPORT...METTER...BRANNEN LAKE...MANASSAS...PARISH...
UNDINE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3244 8219 3234 8172 3217 8172 3215 8178
      3211 8176 3209 8172 3208 8172 3197 8188
      3189 8189 3189 8191 3181 8195 3180 8198
      3178 8197 3182 8202 3186 8212 3189 8211
      3190 8214 3191 8223 3218 8219 3237 8224
TIME...MOT...LOC 1527Z 286DEG 35KT 3240 8231 3209 8225
          3178 8250
Local storm report, Aug 19, 12:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 PM EDT TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND DMG     REIDSVILLE              32.09N  82.12W
08/19/2014                   TATTNALL           GA   911 CALL CENTER

            TREE DOWN ON COLLEGE AVENUE

&&

EVENT NUMBER CHS1400975

MTE
Special weather statement, Aug 19, 12:11 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT TUE AUG 19 2014

GAZ100-114>116-137-138-191645-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
1211 PM EDT TUE AUG 19 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY...BRYAN AND LONG COUNTIES THROUGH 1245 PM EDT...

AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GROVELAND TO
NOBLE...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MIDWAY...GROVELAND...NOBLE...REKA...PEMBROKE...WILLIE...
WEFANIE...ELLABELL...LANIER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3224 8188 3222 8144 3214 8140 3211 8140
      3210 8139 3200 8135 3168 8165 3177 8195
      3179 8196 3178 8198 3182 8202 3182 8204
      3186 8212 3189 8211 3189 8213
TIME...MOT...LOC 1612Z 277DEG 42KT 3214 8175 3186 8195

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:27 AM EDTSpecial Weather StatementCHSCandler, Evans, Tattnall48 min
Aug 19, 12:11 PM EDTSpecial Weather StatementCHSBryan, Evans, Long34 min
Aug 19, 12:56 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh64 min
Aug 19, 1:06 PM EDTSpecial Weather StatementCHSEffingham54 min
Aug 19, 2:55 PM EDTSpecial Weather StatementCHSMcIntosh50 min
Aug 19, 3:47 PM EDTSpecial Weather StatementCHSMcIntosh28 min
Aug 19, 5:07 PM EDTSpecial Weather StatementCHSBulloch, Candler, Jenkins38 min
Aug 19, 5:44 PM EDTSpecial Weather StatementCHSScreven46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.